Heavy Rain, Drew
- When
- July 18, 2:12 PM CST to 2:20 PM CST
- Where
- Drew County, Monticello Muni Arpt
- Reported by
- ASOS
- Coordinates
- 33.630, -91.750
Rainfall at the Monticello airport measured 0.49 inch in only 8 minutes.
An area of low pressure aloft, moving from east to west across Arkansas, triggered isolated severe weather and flooding on the afternoon and evening of the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An area of low pressure aloft, moving from east to west across Arkansas, triggered isolated severe weather and flooding on the afternoon and evening of the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 18, 1:50 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT THU JUL 18 2013 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SCTD CONVECTION CONTD TO DVLP PRIMARILY ACRS THE ERN HALF OF THE FA THIS AFTN...ASSOCD WITH AN UPR LVL IMPULSE APCH AR FM THE EAST. WL MAKE A LAST MINUTE CALL ON POPS EARLY THIS EVENING...BASED ON RADAR TRENDS. DO EXPECT THE BULK OF THE ACTIVITY TO DCRS IN COVERAGE THIS EVENING WITH THE LOSS OF AFTN HEATING. UPR LVL PATTERN IS PROGGED TO RMN FAIRLY FLAT ACRS MUCH OF THE NATION INTO THE WEEKEND...THANKS TO HIGH PRES ALOFT. HOWEVER...THE LATEST MODEL SOLUTIONS ARE NOW INDCG A WEAK SHEAR ZONE SETTING UP ACRS THE MID SOUTH IN THE COMING DAYS. THESE TYPES OF FEATURES TEND TO ENHANCE DIURNAL CONVECTION OVR ANY GIVEN AREA AND HAVE TRENDED POPS THE NEXT FEW DAYS IN THAT DIRECTION. WHILE A FEW STRONG/SVR STORMS WL BE POSSIBLE...LIGHT WINDS ALOFT WL RESULT IN LOCALLY HVY RAINFALL IN SOME AREAS. HIGH TEMPS THE NEXT FEW DAYS WL CONT TO TOP OUT IN THE 90S AT MOST LOCATIONS. CONTD TO USE A BLEND OF MOS TEMPS FOR NOW DUE TO THE COOLING EFFECTS OF AFTN CONVECTION AND OUTFLOW BNDRY/S. PERSISTENCE STILL THE WAY TO GO WITH MIN TEMPS THRU THE PD. HEADING INTO THE WEEKEND...UPR FLOW WL BCM MORE NWLY AS THE UPR RDG BLDS INTO THE WRN STATES AND A TROF WORKS ACRS THE GREAT LAKES AND NERN PART OF THE NATION. THIS WL BRING A CDFNT CLOSER TO AR HEADING INTO SUN...WITH CONTG CHCS OF SHRA/TSRA...ESP ACRS NERN AR. IT STILL APPEARS THAT THE BNDRY WE STALL OUT N OF THE FA HEADING INTO EARLY NEXT WEEK. && .LONG TERM...MONDAY THROUGH THURSDAY WEAK NW FLOW ALOFT WILL BE IN PLACE OVER AR AT THE START OF THE LONG TERM PERIOD...WITH MAINLY JUST DIURNALLY DRIVEN CONVECTION POSSIBLE DURING THE FIRST PART OF NEXT WEEK. TEMPS WILL LIKELY BE NEAR OR JUST ABOVE NORMAL EARLY IN THE PERIOD. BY THE MIDDLE OF NEXT WEEK... UPPER RIDGE WILL EXPAND ACROSS THE SRN PLAINS...WITH INCREASING INFLUENCE ACROSS AR BY LATE IN THE FORECAST. WHAT LITTLE CHANCES FOR RAIN EXISTED EARLY IN THE PERIOD WILL LESSEN BY THE END OF THE FORECAST AS THIS RIDGE EXPANDS. TEMPS WILL ALSO INCREASE...WITH MID 90S TO AROUND 100 POSSIBLE BY NEXT THU. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...62
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1254 PM CDT THU JUL 18 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1254 PM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A COUPLE STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP. AFTERNOON HIGH TEMPERATURES WILL BE IN THE 90S...WITH HEAT INDEX VALUES AROUND TO JUST OVER 100 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL PRODUCE HEAT INDICES AROUND TO JUST OVER 100 DEGREES EACH AFTERNOON THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CDT THU JUL 18 2013
ARZ007-181925-
SHARP AR-
141 PM CDT THU JUL 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP COUNTY UNTIL 230 PM
CDT...
AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF RAVENDEN...OR 12 MILES
SOUTHEAST OF ASH FLAT...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SITKA... POUGHKEEPSIE... NELSONVILLE...
MAXVILLE... GRANGE... EVENING SHADE...
CENTER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3620 9134 3603 9134 3602 9135 3595 9146
3600 9163 3614 9168 3626 9141
TIME...MOT...LOC 1841Z 049DEG 8KT 3614 9142
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
143 PM CDT THU JUL 18 2013
ARZ057-181915-
ARKANSAS AR-
143 PM CDT THU JUL 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARKANSAS COUNTY UNTIL 215
PM CDT...
AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF ST. CHARLES...OR 16 MILES WEST
OF ELAINE...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
ST. CHARLES... ETHEL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3428 9107 3422 9106 3420 9106 3419 9109
3416 9108 3412 9111 3433 9134 3440 9116
3436 9110 3435 9111 3433 9104
TIME...MOT...LOC 1843Z 055DEG 9KT 3433 9114
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
154 PM CDT THU JUL 18 2013
ARZ046-047-057-181925-
ARKANSAS AR-MONROE AR-PRAIRIE AR-
154 PM CDT THU JUL 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...WESTERN
MONROE AND NORTHERN ARKANSAS COUNTIES UNTIL 230 PM CDT...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ULM...OR 9 MILES NORTHEAST OF STUTTGART...
MOVING WEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
STUTTGART... CLARENDON... ULM...
STUTTGART MUNI ARPT... ROE...
SLOVAK... FAIRMOUNT... DUNCAN...
CASSCOE... ABERDEEN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3454 9122 3443 9157 3462 9165 3464 9164
3464 9166 3472 9128
TIME...MOT...LOC 1854Z 071DEG 4KT 3459 9145
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT THU JUL 18 2013
ARZ024-182005-
CLEBURNE AR-
218 PM CDT THU JUL 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLEBURNE COUNTY UNTIL 300 PM
CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CONCORD...OR 11 MILES
NORTHEAST OF HEBER SPRINGS...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HEBER SPRINGS... CONCORD... WILBURN...
IDA... DRASCO... DAM SITE MARINA...
BROWNSVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3541 9203 3563 9214 3571 9192 3564 9181
3551 9180
TIME...MOT...LOC 1918Z 062DEG 7KT 3560 9190
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
246 PM CDT THU JUL 18 2013
ARZ033-034-045>047-056-057-182015-
ARKANSAS AR-JEFFERSON AR-LONOKE AR-MONROE AR-PRAIRIE AR-WHITE
AR-WOODRUFF AR-
246 PM CDT THU JUL 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODRUFF...EXTREME
SOUTHERN WHITE...PRAIRIE...WESTERN MONROE...EASTERN LONOKE...EXTREME
NORTHEASTERN JEFFERSON AND NORTHERN ARKANSAS COUNTIES UNTIL 315 PM
CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
DES ARC TO 3 MILES SOUTH OF DE VALLS BLUFF TO 6 MILES NORTHEAST OF DE
WITT...AND MOVING WEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
STUTTGART... HAZEN... DES ARC...
DE VALLS BLUFF... ULM... THURMAN...
STUTTGART MUNI ARPT... ROE...
PRAIRIE CENTER... PEPPERS LANDING... PARKERS CORNER...
MCCREANOR... HALLSVILLE... CARLISLE...
BRUMMITT... BARRETTSVILLE... ALMYRA...
TOLLVILLE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 178 AND 205.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3508 9135 3474 9138 3433 9117 3428 9161
3470 9185 3507 9181
TIME...MOT...LOC 1946Z 086DEG 23KT 3503 9146 3473 9149
3438 9131
224SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 311 PM CDT THU JUL 18 2013 ARZ069-182040- DREW AR- 311 PM CDT THU JUL 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DREW COUNTY UNTIL 345 PM CDT... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF MONTICELLO...MOVING WEST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MONTICELLO... LAKE MONTICELLO... SELMA... PLEASANT GROVE... ENON... COLLINS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3345 9176 3371 9186 3377 9161 3354 9146 TIME...MOT...LOC 2012Z 071DEG 12KT 3364 9170 58
The Little Rock radar (KLZK), 142 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
2 thunderstorm wind, 1 heavy rain, 1 flash flood. Local standard time, as filed.
Rainfall at the Monticello airport measured 0.49 inch in only 8 minutes.
Trees were blown down at several locations in Monticello. One tree blocked Arkansas 35 on the east side of town.
Streets flooded in several parts of Monticello.
Trees and power lines were blown down, and the sign at an auto parts store was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454140, 454144, 454134, 454137.